Arkansas, 2012

Hail and Damaging Winds in Arkansas, September 7, 2012

September 7, 2012 · NWS LZK · 51 events in 23 counties and zones

A cold front moved through Arkansas on the 7th, causing numerous severe thunderstorms to occur. Wind damage was widespread.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$3.3 million
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved through Arkansas on the 7th, causing numerous severe thunderstorms to occur. Wind damage was widespread. Approximately 80,000 electric customers lost service; this was about four times the number of outages that Tropical Depression Isaac produced in Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 7, 12:06 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 7, 12:06 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
106 PM CDT FRI SEP 7 2012

.DISCUSSION...

UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

A FRONTAL BOUNDARY WILL SWEEP THROUGH THE STATE TONIGHT. THIS IS
EXPECTED TO GIVE AT LEAST TEMPO -TSRA CONDITIONS TO ALL SITES AT
SOME POINT. HOWEVER...COMPLICATING MATTERS IS THAT SHOWERS/TSTMS
WILL ALSO FIRE OUT AHEAD OF THE FRONT...MAINLY IN THE NORTH PART
OF THE STATE THIS AFTERNOON. SINCE CONFIDENCE IN THE PLACEMENT AND
COVERAGE OF PRE-FRONTAL CONVECTION IS LOWER...DECIDED TO HEDGE
MENTION OF THUNDER IN TAFS TOWARDS THE FRONTAL BOUNDARY...AND
AMEND IF/WHEN NECESSARY FOR THUNDERSTORMS AFFECTING TERMINALS
BEFORE FROPA. THIS WILL AVOID HAVING EXTENDED TIME PERIODS OF VCTS
OR TEMPO THUNDER IN THE TAFS.

REGARDING FRONTAL PASSAGE...HAVE FRONTAL PASSAGE AROUND 00Z-03Z AT
KHRO AND KBPK...03Z-06Z FOR KHOT...KLIT...AND KM89...AND FINALLY
06Z-09Z FOR KPBF AND KLLQ. INCLUDED TEMPO -TSRA AND AT LEAST MVFR
CIGS/VSBY FOR ALL SITES...EXCEPT IFR UP NORTH...CENTERED ON
EXPECTED FROPA. PRECIP COULD LINGER BEHIND THE FRONT A
LITTLE...BUT IT WILL BE QUICK MOVING SO THIS TIMING LOOKS TO BE
REASONABLE AT THIS POINT. BEHIND THE FRONT WILL BE GUSTY
WINDS...WITH GUSTS INTO THE MID 20KT POSSIBLE AT OR JUST BEYOND
THE END OF THE 18Z TAF PERIOD.

&&

PREV DISCUSSION... /ISSUED 441 AM CDT FRI SEP 7 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
ONE MORE HOT DAY...AND THEN TEMPERATURES WILL TUMBLE.
READINGS TODAY WILL BE WELL ABOVE NORMAL...WITH SEVERAL
PLACES TOPPING THE CENTURY MARK. HUMIDITY LEVELS WILL
BE HIGH ENOUGH IN MUCH OF CENTRAL/SOUTHERN ARKANSAS TO
RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES
THIS AFTERNOON. KEPT A HEAT ADVISORY IN EFFECT
CENTRAL/SOUTH THROUGH THIS EVENING.

LATER THIS AFTERNOON/TONIGHT...A STRONG COLD FRONT WILL
SWEEP THROUGH THE REGION FROM THE NORTH. SCATTERED
THUNDERSTORMS WILL DEVELOP TOWARD THE MISSOURI BORDER
DURING THE AFTERNOON HOURS...WITH THUNDERSTORMS LIKELY
IN MOST AREAS TONIGHT AS THE FRONT SURGES SOUTHWARD.

THERE SHOULD BE SOME SEVERE WEATHER...WITH DAMAGING
STRAIGHT-LINE WINDS THE MAIN CONCERN. RAIN WILL BE
WIDESPREAD...WITH AMOUNTS BETWEEN A QUARTER AND THREE
QUARTERS OF AN INCH...AND LOCALLY BETWEEN ONE AND TWO
INCHES. IT APPEARS THE HEAVIEST AMOUNTS WILL BE IN THE
NORTHEAST WHERE RAIN IS NEEDED THE MOST DURING THIS
CONTINUING DROUGHT.

THE FRONT WILL EXIT TOWARD THE GULF COAST ON SATURDAY...
WITH PERHAPS A LINGERING SHOWER EARLY IN THE SOUTHEAST.
OTHERWISE...IT WILL CLEAR QUICKLY BEHIND THE FRONT...AND
IT WILL FEEL A LOT COOLER. PARTS OF NORTHERN ARKANSAS WILL
NOT GET OUT OF THE 70S...EVEN WITH FULL SUN. PARTS OF THE
NORTHWEST COULD DIP INTO THE UPPER 40S SATURDAY NIGHT.

TOWARD THE END OF THE PERIOD...A RIDGE OF HIGH PRESSURE
WILL SLOWLY BUILD TOWARD ARKANSAS FROM THE SOUTHERN PLAINS.
TEMPERATURES WILL START MODIFYING...BUT WILL STILL REMAIN
A LITTLE BELOW NORMAL.

LONG TERM...TUESDAY THROUGH THURSDAY
A RIDGE OF HIGH PRESSURE WILL ANCHOR ITSELF OVER THE
SOUTHEAST UNITED STATES IN THE EXTENDED PERIOD. THIS
WILL KEEP THE REGION MOSTLY DRY AND WARM...AND TEMPERATURES
WILL BE PRETTY CLOSE TO NORMAL.

BY THURSDAY...A COLD FRONT WILL TRY TO PUSH INTO THE AREA
FROM THE NORTHWEST. THE FRONT WILL ENCOUNTER THE RIDGE AND
WILL LIKELY STALL. AT THIS TIME...LONG RANGE MODELS SHOW
THE FRONT PENETRATING INTO THE STATE TOWARD NEXT WEEKEND
WITH THE NEXT CHANCE OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     97  62  79  54 /  30  80  10   0
CAMDEN AR        103  69  83  56 /  10  70  20   0
HARRISON AR       94  57  76  51 /  70  70   0   0
HOT SPRINGS AR   101  64  82  55 /  20  60  10   0
LITTLE ROCK   AR 100  66  82  57 /  20  70  10   0
MONTICELLO AR    101  69  83  55 /  10  70  20   0
MOUNT IDA AR     101  64  82  54 /  20  60  10   0
MOUNTAIN HOME AR  94  58  78  52 /  60  70   0   0
NEWPORT AR        98  64  79  55 /  30  80  10   0
PINE BLUFF AR    101  68  82  56 /  10  70  20   0
RUSSELLVILLE AR  100  63  82  54 /  30  70  10   0
SEARCY AR         99  64  80  56 /  30  70  10   0
STUTTGART AR      99  66  81  56 /  20  60  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF.

&&

AVIATION...64
Hazardous weather outlook, Sep 7, 4:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 7 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND
SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED
THIS AFTERNOON.

THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO
TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE
LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER
THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL.

STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE
AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING.

SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER
CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER
SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY
MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER...
DRIER AIR SPREADS ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Sep 7, 1:15 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT FRI SEP 7 2012

ARZ004-005-071945-
BAXTER AR-MARION AR-
215 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND WESTERN BAXTER
COUNTIES UNTIL 245 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKEVIEW...OR NEAR BULL SHOALS...MOVING EAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      BULL SHOALS...        LAKEVIEW...
  GASSVILLE...          FAWN PARK...          COLFAX...
  BULL SHOALS SP...     ARKAWANA...           THREE BROTHERS...
  OAKLAND...            COTTER...             CLARKRIDGE...
  WHITEVILLE...         WESTERN HILLS SUBDVN...
  WALLACE KNOB...       SPRING LAKE ESTATES...
  PIGEON CREEK PARK...  MONKEY RUN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3647 9234 3625 9234 3628 9262 3646 9262
TIME...MOT...LOC 1916Z 272DEG 15KT 3637 9250

58

The radar

The Springfield radar (KSGF), 126 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

47 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Baxter

When
September 7, 1:45 PM CST
Where
Baxter County, Midway
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.380, -92.470

Hail, Baxter

When
September 7, 2:12 PM CST
Where
Baxter County, 3 mi NNE of Mountain Home
Measured
1.25 in hail
Reported by
Public
Coordinates
36.370, -92.359

Thunderstorm Wind, Sharp

When
September 7, 2:58 PM CST
Where
Sharp County, Cherokee Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.300, -91.520

A tree was blown down.

Thunderstorm Wind, Baxter

When
September 7, 3:00 PM CST
Where
Baxter County, Mountain Home
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
36.330, -92.380

Trees were blown down in Mountain Home and other parts of Baxter County.

Thunderstorm Wind, Sharp

When
September 7, 3:45 PM CST
Where
Sharp County, Center
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.150, -91.520

Large limbs were blown down.

Thunderstorm Wind, Boone

When
September 7, 5:10 PM CST
Where
Boone County, 0.84 mi N of Harmon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.212, -92.922

A tree was blown down.

Thunderstorm Wind, Newton

When
September 7, 5:25 PM CST
Where
Newton County, 0.99 mi N of Jasper
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.014, -93.177

Numerous trees and power lines were blown down in Jasper and along Arkansas 7 north of Jasper.

Thunderstorm Wind, Pope

When
September 7, 5:25 PM CST
Where
Pope County, 4 mi ESE of Simpson
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.574, -93.067

Trees were blown down at a number of locations along Arkansas 7 in the Ozark National Forest.

Hail, Pope

When
September 7, 5:30 PM CST to 5:38 PM CST
Where
Pope County, Dover
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.400, -93.120

Hail covered the ground in places.

Thunderstorm Wind, Boone

When
September 7, 5:30 PM CST
Where
Boone County, 2.82 mi NNW of Zinc
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.320, -92.930

A tree fell on a power line.

Thunderstorm Wind, Pope

When
September 7, 5:30 PM CST to 5:38 PM CST
Where
Pope County, Dover
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
35.400, -93.120

Trees and power lines were blown down around Dover.

Hail, Pope

When
September 7, 5:37 PM CST
Where
Pope County, 3 mi S of Dover
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.357, -93.120

Golf ball to baseball size hail fell, breaking car windows and damaging shingles on roofs.

Thunderstorm Wind, Pope

When
September 7, 5:37 PM CST
Where
Pope County, 3 mi S of Dover
Measured
74 kt (85 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.357, -93.120

A trained storm spotter measured wind gusts up to 85 mph with a home weather station.

Thunderstorm Wind, Johnson

When
September 7, 5:45 PM CST
Where
Johnson County, 0.92 mi NW of Harmony
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
35.561, -93.579

Trees were blown down on Arkansas 103.

Thunderstorm Wind, Johnson

When
September 7, 5:47 PM CST
Where
Johnson County, Lutherville
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.480, -93.280

Trees and power lines were blown down.

Thunderstorm Wind, Searcy

When
September 7, 5:55 PM CST
Where
Searcy County, Marshall
Measured
61 kt (70 mph) estimated gust
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
35.900, -92.630

Numerous trees were blown down, with some trees landing on houses. A boat was flipped over. Houses and businesses were damaged. There were also reports of trees being blown down in other sections of the county.

Thunderstorm Wind, Logan

When
September 7, 6:00 PM CST
Where
Logan County, Booneville
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.130, -93.930

Trees were blown down.

Thunderstorm Wind, Scott

When
September 7, 6:33 PM CST
Where
Scott County, Parks
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.800, -93.950

Trees were blown down.

Thunderstorm Wind, Yell

When
September 7, 6:37 PM CST
Where
Yell County, Danville
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.050, -93.380

Trees were blown down across the area.

Thunderstorm Wind, Cleburne

When
September 7, 6:41 PM CST
Where
Cleburne County, Drasco
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.630, -91.950

A tree fell on a mobile home.

Thunderstorm Wind, Stone

When
September 7, 6:43 PM CST
Where
Stone County, Pleasant Grove to Melrose
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
35.820, -91.920

Trees and power lines were blown down around Pleasant Grove and Melrose. Some barns and chicken houses had their roofs blown off.

Thunderstorm Wind, Yell

When
September 7, 6:45 PM CST
Where
Yell County, 1.43 mi NNE of Ola
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.049, -93.209

Trees were blown down on Arkansas 28.

Thunderstorm Wind, Cleburne

When
September 7, 6:45 PM CST
Where
Cleburne County, Heber Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.500, -92.030

Trees were blown down in Heber Springs and many other places in Cleburne County.

Thunderstorm Wind, Independence

When
September 7, 6:50 PM CST
Where
Independence County, Batesville Regl Arpt
Measured
70 kt (81 mph) estimated gust
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
35.730, -91.650

Three hangars were destroyed and a couple of others were damaged by flying debris. Part of one hangar ended up in U.S. 167 adjacent to the airport, closing the highway until the debris could be removed. Additional debris ended up against a business and a truck across U.S. 167 from the airport. Four airplanes were damaged or destroyed. Power poles were blown down.

Thunderstorm Wind, Independence

When
September 7, 6:50 PM CST
Where
Independence County, Desha
Measured
65 kt (75 mph) estimated gust
Injuries
0 direct, 2 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.730, -91.680

Numerous large trees were blown down. Two trees fell into houses and three fell on vehicles. A shop building was destroyed, with flying debris from the shop ending up against the house next door. Power lines, and cable and telephone lines were blown down. Two firefighters were injured during the clean-up process; these are counted as indirect injuries.

Thunderstorm Wind, Independence

When
September 7, 6:50 PM CST
Where
Independence County, 2.25 mi S of Ramsey Hill
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.698, -91.623

Numerous trees and power lines were blown down. One person suffered minor injuries when a window in the press box blew in during a high school football game at Southside.

Thunderstorm Wind, Conway

When
September 7, 6:52 PM CST
Where
Conway County, Morrilton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.150, -92.750

Trees were blown down onto power lines.

Thunderstorm Wind, Independence

When
September 7, 6:54 PM CST to 6:55 PM CST
Where
Independence County, 0.44 mi NW of Ramsey Hill to 1.2 mi NW of Salado
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
35.735, -91.635

Trees, large limbs, and power lines were blown down along Arkansas 14 from Batesville to Salado. The highway was blocked for awhile due to trees and power lines in the road.

Thunderstorm Wind, Independence

When
September 7, 6:54 PM CST
Where
Independence County, 2.37 mi ESE of Ramsey Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.713, -91.593

Tin roofing was blown off chicken houses.

Thunderstorm Wind, Independence

When
September 7, 6:54 PM CST to 7:03 PM CST
Where
Independence County, 1.12 mi NW of Salado to 0.46 mi WSW of Rosie
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.691, -91.594

Trees and large limbs were blown down on Arkansas 14 from Salado to Rosie.

Thunderstorm Wind, Independence

When
September 7, 6:55 PM CST
Where
Independence County, Batesville
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.770, -91.650

Thunderstorm Wind, Independence

When
September 7, 7:00 PM CST to 7:07 PM CST
Where
Independence County, 0.55 mi E of Oil Trough to 1.77 mi WNW of Elmo
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.630, -91.460

Trees were blown down from Oil Trough eastward along Arkansas 14. In Oil Trough, a huge pecan tree fell through a mobile home. A weather station near Oil Trough recorded a wind gust of 59 mph.

Thunderstorm Wind, Independence

When
September 7, 7:03 PM CST
Where
Independence County, Sulphur Rock
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.750, -91.500

Trees were blown down.

Thunderstorm Wind, Jackson

When
September 7, 7:15 PM CST
Where
Jackson County, Newport
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
35.600, -91.270

Numerous trees and power lines were blown down.

Thunderstorm Wind, Jackson

When
September 7, 7:15 PM CST
Where
Jackson County, Tuckerman
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.730, -91.200

A large tree fell onto Arkansas 367, blocking the road.

Thunderstorm Wind, Saline

When
September 7, 7:25 PM CST
Where
Saline County, Crows
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.620, -92.770

Trees were blown down.

Thunderstorm Wind, Jackson

When
September 7, 7:28 PM CST
Where
Jackson County, 0.69 mi NNE of Newport Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWSS
Coordinates
35.640, -91.177

Thunderstorm Wind, Jackson

When
September 7, 7:30 PM CST
Where
Jackson County, Amagon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.570, -91.120

Several trees were blown down at Amagon.

Thunderstorm Wind, Saline

When
September 7, 7:44 PM CST
Where
Saline County, Benton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.570, -92.580

Some shingles were blown off a roof.

Thunderstorm Wind, Saline

When
September 7, 7:45 PM CST
Where
Saline County, 0.19 mi ESE of Nance
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.549, -92.767

Trees were blown down.

Thunderstorm Wind, Pulaski

When
September 7, 7:54 PM CST to 8:10 PM CST
Where
Pulaski County, 1 mi N of Shady Grove to 0.88 mi E of Cammack
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
34.785, -92.470

Trees and power lines were blown down.

Thunderstorm Wind, Pulaski

When
September 7, 7:55 PM CST to 8:03 PM CST
Where
Pulaski County, 1.62 mi SSW of Haig to 1.33 mi SW of Sherwood
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
34.798, -92.331

Trees and power lines were blown down.

Thunderstorm Wind, Pulaski

When
September 7, 7:55 PM CST
Where
Pulaski County, Maumelle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.870, -92.400

Two trees were split in half in Maumelle.

Thunderstorm Wind, Pulaski

When
September 7, 8:05 PM CST
Where
Pulaski County, 1.61 mi NNE of Terrytown
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.671, -92.418

Power lines were blown down across Baseline Rd. near Stagecoach Rd.

Thunderstorm Wind, Pulaski

When
September 7, 8:19 PM CST
Where
Pulaski County, Sherwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
34.820, -92.220

Large tree limbs were blown down.

Thunderstorm Wind, Hot Spring

When
September 7, 8:25 PM CST
Where
Hot Spring County, Malvern
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.370, -92.800

Trees were blown down.

Thunderstorm Wind, Lonoke

When
September 7, 8:33 PM CST
Where
Lonoke County, England
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.550, -91.970

Trees were blown down.

Thunderstorm Wind, Prairie

When
September 7, 8:37 PM CST
Where
Prairie County, 1.29 mi NE of Hayley
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.993, -91.653

Trees were blown down.

Thunderstorm Wind, Jefferson

When
September 7, 9:03 PM CST
Where
Jefferson County, Pine Bluff
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
34.220, -92.020

Trees were blown down in Pine Bluff and many other places in Jefferson County.

Thunderstorm Wind, Cleveland

When
September 7, 9:41 PM CST
Where
Cleveland County, 1.25 mi SE of Unionville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.967, -92.164

Trees were blown down onto Arkansas 133.

Thunderstorm Wind, Ouachita

When
September 7, 9:50 PM CST
Where
Ouachita County, 2.38 mi NNW of Harmony Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.682, -92.795

A tree was blown down onto Ouachita 34.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398359, 398361, 398363, 398365, 398366, 398367, 398369, 398370, 398371, 398372, 398374, 398377, 398382, 398388, 398389, 398390, 398392, 398393, 398395, 398396, 398397, 398398, 398399, 398401, 398402, 400484, 398403, 398404, 398405, 398411, 398406, 398413, 398407, 398443, 398444, 398445, 398446, 398447, 398448, 398449, and more.